Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 27, NWS Norman, OK

March 11, 2001Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 11, 2001, 7:05 PM CST for Clay County, Texas. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 11, 2001, 7:05 PM CST (01:05 UTC)
Expired
Mar 11, 2001, 7:45 PM CST
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, TX

What was reported inside it

TimeReportWhereRemark
Mar 11, 7:20 PM CSTHail 0.75Henrietta, TX
Mar 11, 7:37 PM CSTHail 0.88Henrietta, TX
Mar 11, 7:37 PM CSTHail 0.88Henrietta, TX
Mar 11, 7:48 PM CSTHail 1Petrolia, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS54 KOUN 120106
SVROKC
TXC077-120145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CST SUN MAR 11 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHERN TEXAS

* UNTIL 745 PM CST

* AT 703 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7   
MILES WEST OF BLUEGROVE...MOVING NORTHEAST AT 15 MPH. ANOTHER 
RAPIDLY DEVELOPING THUNDERSTORM WAS NEAR HENRIETTA... ALSO MOVING 
NORTHEAST AT 15 MPH. 

* LOCATIONS IN THE WARNING INCLUDE BLUEGROVE...HENRIETTA AND JOLLY

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE 
THUNDERSTORM.

LAT...LON 3381 9841 3354 9842 3365 9799 3397 9799
          3404 9819

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:40 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 11, 3:40 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CST SUN MAR 11 2001

STRONG UPPER SYSTEM OVER SOUTHEAST COLORADO WILL BE LIFTING OUT
ACROSS THE CENTRAL AND SOUTHERN PLAINS OVERNIGHT. AS IT DOES SO...
LOOKING FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVER
WESTERN SECTIONS LATE THIS AFTERNOON/EVENING AND SPREAD EAST. QUITE
A BIT OF HIGH BASED SHOWER ACTIVITY HAS DEVELOPED IN THE DRIER AIR
OVER WESTERN TEXAS WHERE AIRMASS HAS BEEN DESTABILIZING.
MEANWHILE... SLOWLY OOZING COLD FRONT EXTENDING ACROSS PORTIONS OF
WESTERN OKLAHOMA WILL PICK UP A LITTLE MORE SPEED LATER TONIGHT AS
THE UPPER SYSTEM LIFTS OUT OF THE AREA. LOOKS LIKE TEMPS WILL REMAIN
WARM ENOUGH TO KEEP PCPN LIQUID ACROSS NORTHWEST OKLAHOMA TONIGHT.
ALL OF THE PCPN EXPECTED TO EXIT THE FA BY MORNING. A SECOND WAVE
ROTATES THROUGH THE AREA MONDAY NIGHT BUT LOOKS LIKE MOST OF THE
MOISTURE SHOULD BE SCOURED OUT BY THE FIRST WAVE... THUS LEAVING
LITTLE CHANCE FOR ANY SIGNIFCANT PCPN. DUE TO HEAVY CLOUD COVER OVER
CENTRAL AND NORTHERN SECTIONS TODAY... TEMPS ON MONDAY NOT EXPECTED
TO BE MUCH COOLER. IN THE EXTENDED PERIODS...DRY WEATHER EXPECTED TO
PERSIST THROUGH WEDNESDAY. HOWEVER... WILL SEE ANOTHER CHANCE FOR
SHOWERS/TSTMS ON THURSDAY AS ANOTHER WAVE IS FORECAST TO DIG
SOUTHEAST INTO THE SOUTHERN ROCKIES AND THEN MOVE INTO THE SOUTHERN
PLAINS.

FCSTID = 32
OKC   44  55  36  62 /  60   0   0   0
HBR   39  57  36  63 /  40   0   0   0
SPS   43  60  38  65 /  60   0   0   0
GAG   32  52  30  60 /  40   0   0   0
PNC   41  52  35  59 /  60   0   0   0
DUA   50  58  37  64 /  70   0   0   0

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:43 PM CSTSevere Thunderstorm WarningOUNClay47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.